MAUDE Adverse Event Report: SYNTHES GMBH RAPIDSORB; PLATE, BONE

SYNTHES GMBH RAPIDSORB; PLATE, BONE
Catalog Number 806.004.02S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that during the surgery, when insert the screw, the screw was broken, all the pieces were removed from the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d9.Corrected: e1 facility name.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there a surgical delay in relation to the reported event? - no.B.Was other medical intervention required? - no.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4.Corrected: g1.H3, h6: the product was returned todepuy synthes for evaluation.Visual inspection of the returned device revealed that the 1.5mm rapid resorbable cortex screw 6mm- was broken at the shaft, only a fragment was returned.The observed condition is consistent with a torsional failure which is likely due to the application of significant torque during the implantation process.According to the surgical technique rapidsorb resorbable fixation system se_808132, rev.Aa the following the following statement are relevant: -important: if the tap selected is too short, it will not be possible to countersink the screw completely in the plate hole and further screwing in will inevitably lead to breakage of the screw.This can also occur if tapping is terminated before the tap shoulder has reached the plate surface.- carefully insert the selected screw, using the appropriate screwdriver, until the screw is countersunk in the plate.Use a light, two-finger approach (thumb and index finger) to insert the screw.To prevent breakage, do not overtighten the screws.Stop immediately when the screw has made full contact with the plate.-over insertion of the screw beyond its initial contact with the plate may result in breakage or deformation of the screw head.A dimensional inspection could not be performed due to the damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 1.5mm rapid resorbable cortex screw 6mm- was consistent with the reported condition.Based on the investigation findings, the potential cause is traced to the application of significant torque during implantation.There is no indication that a design or manufacturing issues has caused the reported complaint condition, and it has been determined that no corrective and/or preventive action is proposed.As part of depuy synthes s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part: 806.004.02s, lot: 391l176, manufacturing site: werk bio oberdorf, supplier: na, release to warehouse date: 16 may 2025, expiration date; na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RAPIDSORB
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24844898
Report Number8030965-2026-03341
Device Sequence Number17539360
Product Code JEY
UDI-Device Identifier20887587061815
UDI-Public(01)20887587061815
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number806.004.02S
Device Lot Number391L176
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/17/2026
05/06/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date04/20/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown